Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 90, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 5:20 PM CDT for 5 counties in Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 5:20 PM CDT (22:20 UTC)
- Expired
- May 19, 2018, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:55 PM CDT | TSTM WND DMG | 3 Nne Stockton, MO | 3 MILES NORTH OF STOCKTON J HWY 9 TO 14 TREE DOWN WITH SEVERAL SMALL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
356
WUUS53 KSGF 192220
SVRSGF
MOC011-039-057-097-217-192300-
/O.NEW.KSGF.SV.W.0090.180519T2220Z-180519T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
520 PM CDT SAT MAY 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Barton County in southwestern Missouri...
Cedar County in southwestern Missouri...
Southern Vernon County in west central Missouri...
Northeastern Jasper County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 600 PM CDT
* At 520 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Nevada to near Lamar to near
Purcell, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stockton Lake... Stockton State Park...
Nevada... Lamar...
El Dorado Springs... Stockton...
Greenfield... Lockwood...
Jasper... Golden City...
Sheldon... Everton...
Montevallo... Carytown...
Dadeville... Jerico Springs...
Lamar Heights... Moundville...
Milo... South Greenfield...
This includes Interstate 49 between mile markers 51 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3789 9381 3784 9381 3783 9376 3764 9361
3763 9362 3749 9361 3728 9375 3729 9405
3728 9405 3727 9447 3752 9431 3777 9452
TIME...MOT...LOC 2220Z 264DEG 41KT 3773 9441 3753 9423 3731 9444
HAIL...1.00IN
WIND...60MPH
$$
Hatch3 follow-up statements
631
WWUS53 KSGF 192240
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
540 PM CDT SAT MAY 19 2018
MOC011-039-057-097-217-192300-
/O.CON.KSGF.SV.W.0090.000000T0000Z-180519T2300Z/
Barton MO-Cedar MO-Vernon MO-Jasper MO-Dade MO-
540 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN BARTON...CEDAR...SOUTHEASTERN VERNON...NORTHEASTERN
JASPER AND DADE COUNTIES...
At 539 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Walker to 12 miles southwest of
Stockton to near Jasper, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Stockton State Park...
Lamar... El Dorado Springs...
Stockton... Greenfield...
Lockwood... Jasper...
Golden City... Everton...
Montevallo... Carytown...
Dadeville... Jerico Springs...
South Greenfield... Arcola...
Umber View Heights... Milford...
Bearcreek... Cane Hill...
This includes Interstate 49 between mile markers 51 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3789 9381 3784 9381 3783 9376 3764 9361
3763 9362 3749 9361 3728 9375 3729 9405
3728 9405 3727 9435 3763 9420 3781 9430
TIME...MOT...LOC 2239Z 255DEG 42KT 3778 9415 3758 9397 3735 9420
HAIL...1.00IN
WIND...60MPH
$$
Hatch899
WWUS53 KSGF 192250
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
550 PM CDT SAT MAY 19 2018
MOC011-039-057-097-217-192300-
/O.CON.KSGF.SV.W.0090.000000T0000Z-180519T2300Z/
Barton MO-Cedar MO-Vernon MO-Jasper MO-Dade MO-
550 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN BARTON...CEDAR...SOUTHEASTERN VERNON...NORTHEASTERN
JASPER AND DADE COUNTIES...
At 550 PM CDT, severe thunderstorms were located along a line
extending from near El Dorado Springs to 7 miles south of Stockton to
near Golden City, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Stockton State Park...
El Dorado Springs... Stockton...
Greenfield... Lockwood...
Golden City... Everton...
Montevallo... Dadeville...
Jerico Springs... South Greenfield...
Arcola... Umber View Heights...
Bearcreek... Cane Hill...
Arnica... Pennsboro...
Neola... Sylvania...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3789 9381 3784 9381 3783 9376 3764 9361
3763 9362 3749 9361 3728 9375 3729 9405
3728 9405 3727 9428 3759 9409 3783 9416
TIME...MOT...LOC 2250Z 264DEG 41KT 3779 9400 3759 9382 3736 9405
HAIL...1.00IN
WIND...60MPH
$$
Hatch277
WWUS53 KSGF 192257
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
557 PM CDT SAT MAY 19 2018
MOC011-039-057-097-217-192306-
/O.EXP.KSGF.SV.W.0090.000000T0000Z-180519T2300Z/
Barton MO-Cedar MO-Vernon MO-Jasper MO-Dade MO-
557 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTON...CEDAR...
SOUTHEASTERN VERNON...NORTHEASTERN JASPER AND DADE COUNTIES WILL
EXPIRE AT 600 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern and west central Missouri.
LAT...LON 3789 9381 3784 9381 3783 9376 3764 9361
3763 9362 3749 9361 3728 9375 3729 9405
3728 9405 3727 9428 3759 9409 3783 9416
TIME...MOT...LOC 2256Z 264DEG 41KT 3780 9392 3760 9374 3737 9397
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:03 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 19, 3:03 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Springfield MO 303 PM CDT Sat May 19 2018 .SHORT TERM...(This evening through Sunday) Issued at 227 PM CDT Sat May 19 2018 Strong to severe convection continues in the eastern CWA primarily along and north of a surface warm front and ahead of a subtle H5 wave currently moving through the area. Meanwhile...boundary interactions with the surface front is setting off another round of convection over north central Oklahoma. As the larger upper level wave moves out of eastern Colorado toward the Upper Mississippi Valley...low pressure will develop and move along the front. This will induce more convection along the front that will move up and into the area during the overnight hours. Primary threat with these storms will be wind and hail...but an isolated tornado cannot be ruled out especially over extreme southeast Kansas. This convection will continue into early Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 227 PM CDT Sat May 19 2018 The quasi-stationary surface front meanders back and forth across central Missouri through most of the week. This will keep slight chance to chance PoPs in the forecast. In the upper levels..a trough is situated over the southwestern US with a ridge over the Central States. As small short waves move out of the southwest trough and up and over the ridge...rain chances over the area will increase. Not too much variability in day-to-day temperatures with highs generally in the low to mid 80s and lows in the low to mid 60s...or about 5-10 degrees above normal. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1246 PM CDT Sat May 19 2018 Convection ongoing ahead of a warm front currently situated along the MO-AR border into northeast OK. Isolated to widely scattered convection will occur across the area just ahead of the front this afternoon. Convection will once again be possible during the overnight hours...but will be widely scattered in nature once again. Conditions will be VFR outside of convective areas to MFVR for ceilings and visibilities within the stronger storms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, May 19, 3:17 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 317 PM CDT Sat May 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 317 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... A line of strong to severe storms will continue to track east across far south central Missouri late this afternoon. The strongest storms will be capable of producing hail to the size of ping pong balls and damaging winds gusts over 60 mph. This activity will spread east of the area by early this evening. Thunderstorms are currently developing across north central Oklahoma this afternoon. This activity will track northeast towards extreme southeastern Kansas and far western Missouri this evening. Hail to the size of golf balls and damaging wind gusts will be the main risk. An isolated tornado may also be possible. Frequent cloud to ground lightning strikes and locally heavy rainfall will also occur with this activity. Additional showers and storms may then develop and spread into the area from the west later tonight into early Sunday morning. Cloud to ground lightning and locally heavy rainfall will be the main risk, but a few of the stronger storms could be capable of penny size hail and winds in excess of 45 mph. With the multiple rounds of storms possible today and tonight, there will also be the potential for localized minor flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorm are possible on Sunday. A few storms may become severe across central Missouri if enough instability develops. Additional thunderstorm chances will occur next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon across south central Missouri, then this evening across extreme southeastern Kansas and western Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, May 19, 3:16 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 ESE SILOAM SPRINGS 36.78N 92.01W
05/19/2018 E1.25 INCH HOWELL MO EMERGENCY MNGR
&&
FEHLocal storm report, May 19, 3:23 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG SALEM 37.64N 91.54W
05/19/2018 DENT MO LAW ENFORCEMENT
POWER POLE WAS SNAPPED AND LINES DOWN ON THE
WEST SIDE OF TOWN.
&&
FEHLocal storm report, May 19, 3:35 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 NW WEST PLAINS 36.75N 91.88W
05/19/2018 E0.75 INCH HOWELL MO EMERGENCY MNGR
&&
FEHLocal storm report, May 19, 4:00 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING 1 N MOUNTAIN VIEW 37.00N 91.70W
05/19/2018 HOWELL MO LAW ENFORCEMENT
LIGHTNING STRUCK A TREE WHICH THEN FELL ON
POWER LINES. POWER WAS REPORTED OUT TO A FEW
HOMES.
&&
FEHLocal storm report, May 19, 4:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 W GIRARD 37.52N 94.85W
05/19/2018 E1.00 INCH CRAWFORD KS EMERGENCY MNGR
&&
AFLocal storm report, May 19, 5:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL GIRARD 37.51N 94.84W
05/19/2018 E1.75 INCH CRAWFORD KS FIRE DEPT/RESCUE
&&
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:42 AM CDT | Dense Fog Advisory | SGF | Maries, Miller, Morgan, Phelps | 5 hr |
| May 19, 7:00 AM CDT | Special Weather Statement | SGF | Vernon | 30 min |
| May 19, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 49 min |
| May 19, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 44 min |
| May 19, 7:48 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 42 min |
| May 19, 8:34 AM CDT | Special Weather Statement | SGF | Laclede | 41 min |
| May 19, 9:01 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 59 min |
| May 19, 9:51 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| May 19, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 65 min |
| May 19, 10:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper | 60 min |
| May 19, 11:12 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 63 min |
| May 19, 11:33 AM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Hickory, Morgan, Polk | 42 min |
| May 19, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
| May 19, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 65 min |
| May 19, 12:33 PM CDT | Special Weather Statement | SGF | Dallas, Greene, Laclede, Pulaski, Webster | 42 min |
| May 19, 12:34 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
| May 19, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 63 min |
| May 19, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 63 min |
| May 19, 12:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 36 min |
| May 19, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 58 min |
| May 19, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 57 min |
| May 19, 1:44 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 61 min |
| May 19, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 53 min |
| May 19, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 66 min |
| May 19, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 65 min |
| May 19, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| May 19, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 32 min |
| May 19, 4:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 19, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| May 19, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 42 min |
| May 19, 5:14 PM CDT | Tornado Warning | SGF | Barton, Vernon | 31 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 35 min |
| May 19, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 57 min |
| May 19, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 37 min |
| May 19, 6:00 PM CDT | Special Weather Statement | SGF | Dade, Dallas, Greene, Hickory, Polk | 45 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 33 min |
| May 19, 6:51 PM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Laclede, Miller, Morgan and 1 more | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.